MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Catalog Number VAMF3834C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Muscle Weakness/Atrophy (1967); Paralysis (1997)
Date of Event 04/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: vamc3632c150tu, serial/lot#: (b)(6), ubd: 11-dec-2026, udi#: (b)(4); product id: vamc3430c150tu, serial/lot#: (b)(6), ubd: 03-jan-2027, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Three valiant captivia stent grafts were implanted during an initial staged endovascular procedure to treat a 70mm symptomatic thor acoabdominal aneurysm.A pre-operative computed tomography scan identified an occluded left subclavian artery and bilateral internal iliac occlusion, and the external iliac arteries were described as diseased and small; a high risk for paralysis was discussed prior to proceeding it was reported that during the index procedure a 10 mm non-medtronic stent was placed in the left external iliac artery and ballooned to 10 mm for graft placement, and the three valiant captivia stent grafts were placed from the level of the left carotid artery down to the celiac artery in the following order: vamf3834c150tu proximally, vamc3632c150tu middle graft and vamc3430c150tu distally.Visceral vessels were pre-stented for a planned second-stage procedure.The patient initially tolerated the procedure and then developed leg weakness with some partial paralysis one day post-operatively.The patient returned to the operating room for placement of a spinal drain and a carotid-subclavian bypass, and was reported to be gradually improving with some movement of the legs.It was noted that the carotid subclavian bypass was a planned procedure at the next stage since it was already occluded.The spinal drain was not part of the plan and was placed due to the ischemia.According to the physician, the cause of the event was anatomy involving occlusion of the subclavian artery and both internal iliac arteries.Post-operative complications were reported to be impacting the timing of the second-stage procedure.The patient will continue to be monitored.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25157990
Report Number9612164-2026-02468
Device Sequence Number13147374
Product Code MIH
UDI-Device Identifier00643169400160
UDI-Public(01)00643169400160(17)280107
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVAMF3834C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale